Indiana, 2007

Flooding in Indiana, April 26 to 30, 2007

April 26 to 30, 2007 · NWS IND · 5 events in 5 counties and zones

Portions of the Wabash flooded in late April. Crests were as high as near three feet above flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Portions of the Wabash flooded in late April. Crests were as high as near three feet above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 26, 12:17 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 26, 12:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
117 PM EDT THU APR 26 2007

.AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE
FORECAST FOCUS IN THE SHORT TERM IS ON TSRA.  WARM FRONT WAS NORTH
OF ALL TAF SITES AND TSRA WERE FORMING IN THE WARM SECTOR. SOME
CLEARING NEAR THE IL/IN BORDER COULD PROVIDE ENOUGH HEATING FOR
ADDITIONAL TSRA LATER THIS AFTERNOON.  AT THIS TIME WITH NO MAIN
FEATURE TO FOCUS ON WILL TIME IN CURRENT TSRA AND USE VCTS AND CB TO
COVER LATER IN THE EVENING.

BUFKIT SOUNDINGS SHOW SATURATION IN THE LOWER LEVELS AND ALL MODEL
GUIDENCE HAS CIGS BELOW 1000FT LATER TONIGHT.  SINCE ALL GUIDENCE IS
IN AGREEMENT WITH THIS WILL TAKE CIGS DOWN GENERALLY AROUND OR JUST
AFTER MIDNIGHT LOCAL TIME.  CIGS WILL TAKE A WHILE TO BREAK OUT AND
WILL PROBABLY NOT OCCUR UNTIL THE VERY END OF THE TAF PD.

NOTHING OUT OF THE ORDINARY NOTED IN THE WIND FIELDS AND SHOULD
REMAIN AROUND 10KTS OR LESS OUTSIDE OF THE THUNDERSTORM AREAS.

&&

.PREV DISCUSSION...FOCUS IS ON CONVECTIVE SCENARIO TODAY.

07Z SFC MAP SHOWS 1003MB LOW NEAR COLUMBIA MO. WARM FRONT EXTENDS
EAST FROM THE LOW ACROSS THE SOUTHERN THIRD OF THE CWA. DEWPOINTS IN
THE WARM SECTOR RANGE IN THE UPPER 50S TO NEAR 60F. MAIN UPPER LOW
IS NOW EJECTING NE ACROSS SOUTHERN MO. ASSOCIATED SFC LOW/WARM FRONT
IS NOW ALSO BEGINNING TO MOVE ENE. PROFILERS SHOW A LARGE AREA OF
30-40KT SW 850MB WINDS AHEAD OF THE UPPER SYSTEM. INCREASING UPPER
DIV IS AIDING IN SCT SHRA/TSRA DEVELOPMENT WITHIN THE LLJ AXIS THIS
AM.  MUCAPE REMAINS AROUND 500J/KG AS STEEPER LAPSE RATES BEGIN TO
OVERSPREAD THE REGION.

ETA HAS BEEN THE MOST CONSISTENT WITH THIS SYSTEM AND WE SEE NO
REASON TO STRAY FROM THE SHORT TERM ETA FCST OF THIS SYSTEM. GFS/ETA
IS IN DECENT AGREEMENT WITH GENERAL MOVEMENT OF THE SFC LOW/WARM
FRONT. MOS TEMPS ARE ALSO IN REASONABLE AGREEMENT AND WILL USE A
BLEND THROUGH THE PERIOD.

TODAY...UPPER LOW WILL CONTINUE TO EJECT NE ACROSS THE REGION WITH
THE STRONGEST BELT OF MID/UPPER LVL WINDS FCST TO TRAVERSE THE OH
RIVER AND POINTS EAST. MORE WIDESPREAD RAIN/SCT TSRA ASSOCIATED WITH
THE LLJ UPPER DIV SHOULD DECREASE IN COVERAGE AND SHIFT EAST AFTER
15Z TODAY. THEREAFTER...THE SFC LOW WILL APPROACH WHILE THE WARM
FRONT SHOULD MOVE NORTH TOWARD A LAF TO MIE LINE BY 18Z. NATURE OF
THE WARM SECTOR WILL BE KEY TO MAGNITUDE OF INSTABILITY TOWARD 18Z.
CURRENT SAT PICS/SFC OBS SHOW MUCH OF THE WARM SECTOR FREE OF LOW
CLDS HOWEVER ISENTROPIC PLOTS SUGGEST STRONG LOW LVL LIFT THIS AM
WHICH MAY FOSTER LOW CLD DEVELOPMENT.

EXPECTED SCENARIO IS ONE WHERE INITIAL PRECIP SHIELD MOVES E OF THE
AREA LATER THIS MORNING WHILE ADDITIONAL PRECIP DEVELOPS WITHIN
MODEST INSTABILITY BY 18Z OR THEREAFTER. SHEAR/HODOGRAPHS SUGGEST
STRONGER LOW LVL SHEAR ACROSS THE EASTERN HALF OF THE CWA INTO OH
THIS PM HOWEVER THE ENTIRE REGION SHOULD REMAIN WITHIN DEEP SHEAR
AOA 35KTS. IF SUFFICIENT INSTABILITY DEVELOPS EXPECT DISCRETE LOW
TOPPED SUPERCELLS OR MULTICELLS ACROSS THE AREA BY 18Z OR AFTER.
GIVEN CONDITIONAL NATURE OF SCENARIO WILL HOLD OFF ON SVR MENTION IN
ZONES FOR NOW BUT LATER SHIFTS WILL HAVE TO MONITOR THERMO TRENDS
CLOSELY FOR INCREASING SVR THREAT. STEEPENING LAPSE RATES/SHEAR
SUGGESTS SOME LOW END HAIL POTENTIAL WHILE POSITION OF SFC LOW/SHEAR
ALSO SUGGESTS SOME TORNADO THREAT CONDITIONAL ON INSTABILITY.

SFC LOW AND COLD FRONT SHOULD MOVE THROUGH THIS EVENING WITH
DECREASING CHCS FOR PRECIP THEREAFTER. DEFORMATION ZONE PRECIP MAY
PIVOT BACK INTO THE AREA LATER TONIGHT SO KEEPING 30-40 POPS WITH
SHOWERS LOOKS GOOD. EXPECT CLDS AND CHCS FOR SHOWERS TO PERSIST
THROUGH FRI AS THE WEAKENING DEFORMATION ZONE PRECIP DEPARTS. MOS
TEMPS ARE IN GOOD AGREEMENT WITH GOING FCST HIGHS.

SAT AND BEYOND...WEAK DISTURBANCE WILL SLIDE THROUGH THE AREA SAT
BEFORE UPPER RIDGING BUILDS INTO THE REGION WITH WARMER AND DRY
CONDS. A COLD FRONT WITHIN NW FLOW WILL PASS THROUGH THE REGION TUES
OR WEDS WITH COOLER CONDS EXPECTED THEREAFTER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...SALLY
PUBLIC...CO
Hazardous weather outlook, Apr 26, 4:31 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT THU APR 26 2007

INZ021-028>031-035>049-051>057-060>065-067>072-270945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
531 AM EDT THU APR 26 2007 /431 AM CDT THU APR 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING...A WARM FRONT WILL MOVE NORTH ACROSS THE AREA. THE WARM
FRONT WILL ACT AS THE FOCUS FOR SHOWERS AND ISOLATED
THUNDERSTORMS. SEVERE STORMS ARE NOT ANTICIPATED THIS MORNING.

THIS AFTERNOON...LOW PRESSURE WILL MOVE INTO CENTRAL ILLINOIS. AS
THE LOW APPROACHES...SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS
EASTERN ILLINOIS INTO PARTS OF CENTRAL INDIANA. AT THIS TIME...IT
APPEARS THAT ANY STORMS COULD BE CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL. BRIEF TORNADOES MAY ALSO OCCUR WITH ANY STORMS THAT
FORM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM EDT TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Tippecanoe

When
April 26, 2:00 PM EST to April 30, 9:00 PM EST
Where
Tippecanoe County, (Laf)purdue Univ Laf
Cause
Heavy Rain
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
40.420, -86.930

Flooding returned to the Wabash River in Tippecanoe County during late April. The crest reached nearly three feet above flood stage.

Flood, Warren

When
April 27, 4:03 AM EST to April 30, 11:59 PM EST
Where
Warren County, Williamsport
Cause
Heavy Rain
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
40.280, -87.300

Flooding returned to the Wabash River in Warren County during late April. The crest reached two and a half feet above flood stage.

Flood, Fountain

When
April 27, 4:03 AM EST to April 30, 11:59 PM EST
Where
Fountain County, Covington
Cause
Heavy Rain
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
40.130, -87.400

Flooding returned to the Wabash River in Fountain County during late April. The crest reached nearly three feet above flood stage.

Flood, Vermillion

When
April 27, 7:30 AM EST to April 30, 11:59 PM EST
Where
Vermillion County, Montezuma
Cause
Heavy Rain
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
39.780, -87.420

Flooding returned to the Wabash River in Vermillion County during late April. The crest reached two and a half feet above flood stage.

Flood, Parke

When
April 27, 7:30 AM EST to April 30, 11:59 PM EST
Where
Parke County, Montezuma
Cause
Heavy Rain
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
39.800, -87.370

Flooding returned to the Wabash River in Parke County during late April. The crest reached two and a half feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27603, 27604, 27605, 27606, 27609.